Edge coloring multigraphs without small dense subsets

P. E. Haxell, Henry Kierstead

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

One consequence of a long-standing conjecture of Goldberg and Seymour about the chromatic index of multigraphs would be the following statement. Suppose G is a multigraph with maximum degree Δ, such that no vertex subset S of odd size at most Δ induces more than (Δ+1)(|S|-1)/2 edges. Then G has an edge coloring with Δ+1 colors. Here we prove a weakened version of this statement.

Original languageEnglish (US)
Pages (from-to)2502-2506
Number of pages5
JournalDiscrete Mathematics
Volume338
Issue number12
DOIs
StatePublished - Jul 13 2015

Keywords

  • Edge coloring
  • Goldberg's conjecture
  • Multigraphs

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Theoretical Computer Science

Fingerprint Dive into the research topics of 'Edge coloring multigraphs without small dense subsets'. Together they form a unique fingerprint.

  • Cite this